MAUDE Adverse Event Report: INION OY INION COMPRESSON SCREW; BONE SCREW

INION OY INION COMPRESSON SCREW; BONE SCREW
Model Number OSH-3534
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is being reported as the screw head cracked and although the fixation had been completed and the screw was left in place, to ensure proper placement of the screw after insertion the surgeon had to make another wound to the skin on the other side of the bone.This was the surgeon's first-time use of the inion compression screw which may have contributed to the insertion problems, especially when combined with the mini-invasive surgical technique.With mini invasive surgery, there is a risk that soft tissue will stick to the drill tap and partially damages the thread.Soft tissue can also adhere to the screw during the screw insertion phase, preventing the screw from advancing in the screw hole.These issues may cause the screw head cracking.In addition, in mini invasive surgery, it is difficult to see whether the screwdriver remains well in the bottom of the screw key hole all the time.If the screwdriver is not quite at the bottom of the key hole, the screw may crack at the end of the insertion.It has been observed that with inion compression screws, users have a learning curve.This product is biodegradable and contains as little material as possible, which makes its insertion very different from titanium screws.The titanium screw allows for lateral movement when inserting, but with this screw the screwdriver shall be kept in same direction with the screw all the time.The insertion is much more sensitive and controlled.It was checked that inion has not received any other complaint, and there are no nonconformities related to the osh-3534 lot 2210013.Lot history documents of osh-3534 lot 2210013 were reviewed.All dimensions and mechanical properties of the lot were within the specifications.Occurrence rate of compression screw breakage during insertion was also calculated and found to be very low.It was concluded that the main cause of the screw breakage has been the user's learning curve.
 
Event or Problem Description
During mini-invasive patellar fracture fixation, the surgeon experienced some problems in the insertion of the inion compression screw (inion compression screw 3.5 x 34 mm, headless, cannulated).Finally the screw head cracked while locking the screw with a little force.However, the fixation had been completed and the screw was left in place.To ensure proper placement of the screw, the surgeon had to make another wound to the skin on the other side of the bone to determine if the screw had penetrated the bone on the other side.No additional measures were taken and no re-operation was needed.

Brand Name
INION COMPRESSON SCREW
Common Device Name
BONE SCREW
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key19983174
Report Number3003407235-2024-00004
Device Sequence Number18201321
Product Code HWC
UDI-Device Identifier06438408008412
UDI-Public06438408008412
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K203105
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model NumberOSH-3534
Device Catalogue NumberOSH-3534
Device Lot Number2210013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexUnknown
Patient Weight45 KG